Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 25, 2006, 12:29 PM EDT for Franklin County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 12:29 PM EDT (16:29 UTC)
- Expired
- Jun 25, 2006, 1:30 PM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Franklin County, PA
The radar
The Sterling radar (KLWX), 93 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 251629 SVRCTP PAC055-251730- /O.NEW.KCTP.SV.W.0082.060625T1629Z-060625T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1229 PM EDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 130 PM EDT * AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CLAYLICK...OR 9 MILES NORTHWEST OF HAGERSTOWN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENCASTLE AROUND 1255 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 0 AND 22. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3972 7802 3958 7787 3985 7747 4002 7757 $$ FORECASTER: LA CORTE
1 follow-up statement
000 WWUS51 KCTP 251701 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 100 PM EDT SUN JUN 25 2006 PAC055-251730- /O.CON.KCTP.SV.W.0082.000000T0000Z-060625T1730Z/ FRANKLIN PA- 100 PM EDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR FRANKLIN COUNTY... AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WAYNESBORO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE JUST NORTHEAST OF... WAYNESBORO AROUND 110 PM EDT... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3976 7772 3972 7769 3974 7747 3982 7748 $$ FORECASTER: LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:26 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 10:26 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1026 AM EDT SUN JUN 25 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... MINOR MODIFICATIONS WILL BE MADE TO GRIDDED WEB IMAGES AND TEXT FORECASTS THROUGH TONIGHT. THE NEXT 24-36 HRS WILL FEATURE WIDESPREAD RAINFALL OF 1-2 INCHES WITH LOCALLY HEAVIER 3-5 INCH AMOUNTS CAUSING FLOODING OF SOME STREAMS. THESE AMOUNTS ARE REFLECTED WELL WITHIN THE SREF PLUME DIAGRAMS OF CUMULATIVE PRECIP AND MARFC DAY 1 AND DAY 2 AMOUNTS. THE BEST CHC FOR THE HEAVY RAIN THROUGH EARLY THIS EVENING APPEARS TO BE IN THE CORRIDOR ABOUT 70NM WIDE...EXTENDING FROM JUST NORTH OF KHGR TO KSEG...WHERE MODELS SHOW THE THE STRONGEST ISENT LIFT ALONG THE 300-310K SFCS AT THE NOSE OF A 35-40KT SSW LLVL JET BEING LIFTED OVER THE QUASI STNRY SFC FRONT. THIS AXIS OF HEAVY RAIN...AND THE SFC FRONT ITSELF WILL BE SHIFTING SLOWLY NORTH AND WEST DURING THE EARLY PART OF THE WEEK AS THE UPPER FLOW BACK FROM SW TO SOUTH AHEAD OF TWO DISTINCT... STRONG SHORT WAVES CARVING OUT A MEAN TROUGH ACROSS THE MIDWEST. THE CURRENT FLASH FLOOD WATCH CONFIGURATION AND EXPIRATION TIMING LOOKS IN GOOD SHAPE FOR NOW. WILL REASSESS PRIOR TO THE ISSUANCE OF THE LATE AFTERNOON FORECAST PACKAGE...THE HEAVY QPF POTENTIAL FOR SEVERAL COUNTIES ACROSS SCENT PENN AND THE LOWER SUSQ VALLEY TO SEE IF THE INITIAL FLASH WATCH /EXPIRING AT 00Z TONIGHT/ REQUIRES AN EXTENSION INTO MONDAY. && .PREV DISCUSSION... /ISSUED 301 AM EDT SUN JUN 25 2006/ SHORT TERM /TODAY/... MAIN FOCUS OF THIS MORNINGS FORECAST IS DETERMINING THE MOVEMENT OF QUASI- STATIONARY BOUNDARY OVER MY SOUTHERN COUNTIES...AND TIMING THE IMPACT OF UL SHORTWAVES TRACKING ACROSS THE REGION TO ASCERTAIN LOCATION OF GREATEST FLOODING THREAT. RIGHT ENTRANCE REGION OF STRENGTHENING UL JET OVR NORTHERN NEW ENGLAND LIFTING SLOWLY NORTHWARD TODAY IN RESPONSE TO AMPLIFYING OFFSHORE UPPER RIDGE. PLUME OF ANOMALOUS PWATS (+2 TO +3 S.D. COMPARED TO NORMAL) FEEDING INTO THIS AREA AS THE BOUNDARY LIFTS NORTHWARD...PRODUCING TROPICAL DOWNPOURS. BEST 925 TO 850 MB MOISTURE CONVERGENCE LIFTS NORTHWARD TO A LINE EXTENDING FROM THE ENDLESS MOUNTAINS IN NE PA THROUGH LAUREL FOOTHILLS AND SOUTH CENTRAL MOUNTAIN REGION BY 00 UTC MON. CURRENT WATCH TIMES HAD THIS EXACT SCENARIO IN MIND SO NO NEED FOR ANY TWEAKING THERE. AFT 00Z MON...FLOODING THREAT SHIFTS ALONG THE CONVERGENCE AREA MENTIONED ABOVE (FROM THE ENDLESS MOUNTAINS TO THE LAUREL HIGHLANDS VS THE MIDDLE TO LOWER SUSQ. CURRENT HEADLINES WILL REMAIN THE SAME WITH THIS PACKAGE. LONG TERM /TONIGHT THROUGH SATURDAY/... ADDITIONAL SHORTWAVES WILL LIFT NORTHWARD ACROSS THE REGION TONIGHT...WITH RICH 2.0+ PWATS FEEDING INTO S CENTRAL PA AS OFFSHORE UPPER RIDGE AMPLIFIES. BEST CONVERGENCE WILL CONTINUE TO SHIFT NORTHWARD INTO THE FINGERLAKES AND UPSTATE NEW YORK REGIONS. BUT DEEP LAYER MOISTURE (PWATS +2 TO +3 S.D. ABOVE NORMAL) WILL CONTINUE TONIGHT AND MONDAY CONTINUING THE HEAVY RAIN THREAT AND FFA FOR MY CENTRAL PA COUNTIES...ALIGNED NNE TO SSW WITH THE 5H SHEAR AXIS. NO CHANGES THIS MORNING TO THE LONG TERM AS BOUNDARY WILL PLAGUE US THROUGH AT LEAST MIDWEEK...PROPAGATING WESTWARD THEN EASTWARD AND PROVIDING THE FOCUS FOR THE MOST PERSISTENT AND HEAVIEST RAIN OVER THE NEXT SEVERAL DAYS. LITTLE IMPROVEMENT SEEN IN LATEST DETERMINISTIC GFS RUNS FOR THE REMAINDER OF THE WEEK...AS EXCESSIVE DEEP LAYER MOISTURE REMAINS IN PLACE ALONG WITH BROAD SOUTHWEST FLOW ALOFT BETWEEN CENTRAL AND WRN GLAKES CLOSED UPPER TROF AND MASSIVE OFFSHORE UPPER RIDGE. UNSETTLED UNTIL FURTHER NOTICE. AVIATION... WIDESPREAD VFR CONDITIONS EARLY THIS MORNING..SAVE SOME LOCALIZED FOG WITH MVFR VSBY...WILL GIVE WAY TO DETERIORATING CONDITIONS FROM SOUTHEAST TO NORTHWEST THROUGH THE MORNING HOURS. SHOWERS NOW DEVELOPING OVER THE SRN TIER COUNTIES WILL PRODUCE ISOLATED MFVR VSBY AND CIGS. MVFR VSBYS AND CIGS WILL BECOME MORE WIDESPREAD DURING THE POST DAWN HOURS AS SHOWER AND TSTMS INCREASE IN COVERAGE FROM SOUTHEAST TO NORTHWEST AS SHORTWAVE TROF APPROACHES THE REGION. WIDESPREAD RAIN AND FOG AND ASSOCIATED MVFR/SCT IFR CONDITIONS WILL PERSIST INTO MONDAY MORNING. THE HIGHEST CHANCES OF PRECIPITATION AND ASSOCIATED POOR FLYING CONDITIONS WILL BE ACROSS THE SOUTHEASTERN THREE QUARTERS OF CENTRAL PENNSYLVANIA. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ034>036-056>059-063>066 UNTIL 8 PM SUNDAY. FLASH FLOOD WATCH FOR PAZ006-011-012-017>019-024>028-033-037- 041-042-045-046-049>053 UNTIL 8 PM MONDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Jun 25, 4:30 AM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EDT SUN JUN 25 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-260830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 430 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A STALLED FRONTAL BOUNDARY WILL FOCUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL FROM THE SOUTHERN TIER OF CENTRAL PENNSYLVANIA TO THE MIDDLE SUSQUEHANNA RIVER VALLEY. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY SUNDAY EVENING OVER THE SOUTH...AND CONTINUING OVERNIGHT FOR MUCH OF THE REST OF CENTRAL PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH THE STALLED FRONT DRAPED ACROSS EASTERN AND SOUTHERN PORTIONS OF PENNSYLVANIA... THE HEAVY RAINFALL THREAT WILL CONTINUE WELL INTO THE COMING WORK WEEK. CURRENTLY...FLASH FLOOD WATCHES REMAIN IN EFFECT FOR A LARGE PORTION OF CENTRAL PENNSYLVANIA THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:53 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 25, 2:24 PM EDT | Flash Flood Warning | CTP | Dauphin, Schuylkill | 3 hr |
| Jun 25, 2:52 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 25, 3:58 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 25, 4:46 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, York | 6 hr |
| Jun 25, 5:23 PM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.